MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.390
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year reported as 2018; however exact date of postoperative helical blade migration is unknown.Additional device product code: ktt.A device history record (dhr) review was conducted: part number: 04.038.390; synthes lot number: h678003; supplier lot number: n/a; release to warehouse date: 09-jul-2018; expiration date: n/a; manufactured by synthes (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was conducted.Device evaluation: investigation flow: device interaction/functional visual inspection: the returned tfna fenestrated screw 90mm (04.038.390) was examined and found to be without identifiable defect or deficiency which could have contributed to the allegation of postoperative migration.Additional surface wear consistent with implantation and explantation was noted which would not impact device functionality.Functional test: the fenestrated screw was able to be assembled with the returned tfna nail (04.037.042) and the locking mechanism was able to be fully engaged securing the screw as intended; the devices were found to function as intended.As no visual defects/deficiencies were identified which may have contributed to the failure were identified, the device was found to function as intended and was able to be locked securely, and no imaging was provided showing the migration, the complaint condition does not agree with the description and the complaint cannot be replicated.Conclusion: the complaint is not confirmed as the complaint condition was unable to be replicated and no visual signs were identified which may have contributed to the complaint condition of postoperative migration.Based on the complaint description the surgeon notes that the nail¿s locking mechanism was not fully engaged during the initial implantation of the devices.A locking mechanism that was not engaged, or only partially engaged, would allow for head element movement.The system risk document was found to adequately address the complaint allegation ((b)(4)).Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2018, a patient underwent a hardware removal of proximal femoral nailing system (tfna) due to helical blade backing out.The surgeon remembered that the interlocking mechanism not fully engaging when he put the nail in during initial surgery.Date of original implant was (b)(6) 2018.Patient was revised to hemiarthroplasty.It is unknown if there was a surgical delay.Patient status is unknown.This report addresses the postoperative issue of helical blade back out and the related complaint (b)(4) captures the intra-op event during the primary surgery on (b)(6) 2018 where a screwdriver was difficult to remove and broke at the handle.Concomitant devices reported: unknown screw (part # unknown, lot # unknown, quantity unknown).This report is for one (1) tfna fenestrated helical blade 90mm.This is report 2 of 2 for complaint (b)(4).

Brand Name
TFNA FENESTRATED HELICAL BLADE 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8261606
Report Number2939274-2019-55939
Device Sequence Number2462974
Product Code HSB
UDI-Device Identifier10886982099242
UDI-Public(01)10886982099242
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.390
Device Catalogue Number04.038.390
Device Lot NumberH678003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;